MAUDE Adverse Event Report: SIS MEDICAL AG OPN NC 3.0X15 PTCA DILATATION CATHETER; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS (PTCA CATHETER)

SIS MEDICAL AG OPN NC 3.0X15 PTCA DILATATION CATHETER; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS (PTCA CATHETER)
Model Number OPN NC
Medical Device Problem Codes Break (1069); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
The reporter states that, "the device was being used in the normal fashion, and the shaft broke during the insertion in the middle of the shaft.The other half was retrieved and the parts trashed.There were no kinks observed prior to use.There was no impact to the patient when the broken shaft.They used another modality to finish the procedure.".
 
Additional Manufacturer Narrative
A review of the dhr has been performed and the lot is within specifications.
 
Additional Manufacturer Narrative
Subsequent to submission of manufacturer report # 3013634084-2025-00004, the fda received medsun report #(b)(4) through fda's medsun program and forwarded that medsun report to the manufacturer.Sis medical determined that the medsun report was for the same event identified in # 3013634084-2025-00004.The medsun reporter cited the same device name, model number, lot number, udi-di portion, event month, device expiration month, and type of reportable event that were cited by the manufacturer in its initial report.In addition, the event details were similar.The medsun reporter selected "other serious or important medical events" in medsun block b.The medsun reporter states that a balloon was inserted over the wire during a coronary intervention, and that the portion of the balloon shaft that was outside the patient's body broke, and that the balloon was removed and not used, and that all portions of the balloon were accounted for, and that the original intended procedure was a cath lab procedure, and that the problem the user had is "device malfunction - that is, the device did not do what it was supposed to do;", and that the device is available for evaluation.The medsun report identifies the medsun initial reporter along with a user facility, which align with the original report.The medsun report identifies the manufacturer's address as an annapolis, md, usa site that is the address of sis medical ag's regulatory correspondent.Further investigation indicates that the device involved in this incident was discarded and is not available for evaluation.
 
Additional Manufacturer Narrative
Additional information was received and taken into consideration.No further technical investigation was yet possible, as the distributor reported that the product wasn't yet available for return, and that no pictures are available.With the information provided it is not yet possible to determine what caused the breakage of the shaft during the initial insertion, though it is the manufacturer's understanding that a breakage of the shaft could occur only when high forces are applied, and usually during retraction of the catheter.However, the labeling was nonetheless reviewed to determine if the complaint resulted from inadequacies in the product labelling or a failure by the user to adhere to the labelling, but no such cause nor other anomalies were identified thereby indicating that all of the labeling information appears to meet requirements and specifications.Moreover, the instructions for use (see iu001685-0006 'insertion technique point 10' and 'catheter removal point 14') already includes precautionary statements explaining how shaft damage can occur during insertion and removal.Further to the initial report stating that another modality was used to finish the procedure, it was also reported that said alternative modality was not the opn subject device, and that all opn devices with the same lot numbers were pulled and are being returned to the distributor to be traded for a different lot number.It was also further reported that the other half of the broken shaft was retrieved from the patient.

Brand Name
OPN NC 3.0X15 PTCA DILATATION CATHETER
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS (PTCA CATHETER)
Manufacturer (Section D)
SIS MEDICAL AG
hungerbüelstrasse 12a
frauenfeld, 8500
SZ  8500
Manufacturer (Section G)
SIS MEDICAL AG
hungerbüelstrasse 12a
frauenfeld, 8500
SZ   8500
Manufacturer Contact
florus lowag
hungerbüelstrasse 12a
frauenfeld, 8500
SZ   8500
MDR Report Key23394025
Report Number3013634084-2025-00004
Device Sequence Number15944979
Product Code LOX
UDI-Device Identifier07640142570608
UDI-Public(01)07640142570608(10)216954(17)281009
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K212393
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPN NC
Device Catalogue Number350-015-004
Device Lot Number216954
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2025
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date10/27/2025
Supplement Report FDA Received Date11/27/2025
01/12/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown